Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PEP Required??
Feb 9, 2007

Sunday morning I had unprotected sex with another male. I noticed in his bag there were HIV meds, after asking him about it he reassured me that I had nothing to worry about, the meds were not his, he was sharing the bag with his roommate. I got a PEP kit from work and just took my first dose. I believe him that I have nothing to worry about, and after my first dose ( 1 Combivir and 6 Kaletra BID) I'm experiencing numbness in my lips and limbs. Do you think I need to continue the PEP? And when do you think the soonest time I should get tested and recieve accurate results would be?

Response from Dr. Frascino

Hello,

Unprotected sex is never a good idea, whether you notice meds in your tricks' bags or not. But I'm fairly sure you realize that now, right? Without knowing more about your situation, such as type of unprotected sex, etc., it's difficult to give you specific advice. I do find it a bit implausible that someone would have his roommate's HIV meds in his bag of tricks! I would suggest you consult a local HIV specialist to further assess your actual degree of risk and whether PEP is warranted. As for your PEP kit, the dose of Kaletra (6 twice daily) is not correct! The dose should be 2 tablets twice daily with 1 Combivir twice daily.

HIV testing should be done immediately to ascertain your baseline status, particularly in light of your willingness to bareback. Follow-up testing is recommended at six weeks, three months and six months for those who take PEP.

Good luck.

Dr. Bob



Previous
OUR DEEP SYMPATHIES
Next
Ozone Therapy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement